Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Oct 2, 2021, 5:12 PM EDT for Crawford County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2021, 5:12 PM EDT (21:12 UTC)
- Expired
- Oct 2, 2021, 5:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.00 in
- Wind
- 40
County Crawford County, OH
The radar
The Cleveland radar (KCLE), 112 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2677 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344
WWUS81 KCLE 022112
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
512 PM EDT Sat Oct 2 2021
OHZ028-022145-
Crawford OH-
512 PM EDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of central Crawford
County through 545 PM EDT...
At 511 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bucyrus, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bucyrus, Crestline, New Washington, Tiro, North Robinson and Sulpher
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4073 8307 4078 8309 4099 8285 4086 8272
4080 8272 4070 8296
TIME...MOT...LOC 2111Z 234DEG 28KT 4077 8300
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Oct 2, 3:21 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 2, 3:21 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 321 PM EDT Sat Oct 2 2021 .SYNOPSIS... Low pressure will drift east towards the area tonight and slowly drift east across the eastern Great Lakes through Monday. High pressure will briefly build south across the area on Tuesday as the next low pressure system moves northwards across the Ohio Valley on Wednesday. && .NEAR TERM /THROUGH SUNDAY NIGHT/... The prevailing pleasant weather pattern we've had over the past week will begin to break down later today, leading to an increased chance of rain and cloud cover through the weekend and into early next week. We're already beginning to see an increase in rain coverage across Indiana and portions of west-central Ohio this afternoon, ahead of a low pressure system currently situated across the Upper Midwest. The low-levels will become saturated later this evening and overnight, resulting in moderate to perhaps brief heavy rainfall, generally along and west of the I-71 corridor. Rainfall amounts in this area will generally be anywhere from 0.50 to 1.0 inches. Instability will be at a premium, so not anticipating anything more than an isolated lightning strike. A lull in precipitation is possible Sunday morning with some drying evident in the mid to upper levels. As the surface low migrates east across the Great Lakes on Sunday, an upper trough will simultaneously arrive northeast across the Ohio Valley, helping cool the mid-levels and providing upper-level support. However, overall instability and thus any severe threat will likely remain subdued due to antecedent cloud cover. Regardless, there will be enough forcing for widespread showers and thunderstorms Sunday afternoon and evening, with coverage decreasing by the overnight as the upper trough slides through the area. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Weakening low pressure and its associated cold front will drift into the region on Monday. Scattered to numerous showers/thunderstorms will be possible along the cold front. The region then ends up between storm systems with uncertainty on where some of the upper level features will take up residence. Models look a bit blocky with upper level low pressure meandering across the southern Mississippi River Valley. We have some low POP's in the forecast on Tuesday into Tuesday night but it is possible that the entire region remains dry. Temperatures through the short term look to be near or slightly above seasonal averages. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Low pressure should be filling and drifting back to the north Wednesday into Thursday. Shower and thunderstorm chances should increase both Wednesday and Thursday afternoon's then decrease into the overnight hours. The upper level trough will linger into Saturday so we will have to keep chances of rain in the forecast. C ant rule out some locally higher rain totals but for now the threat for flooding is low. Temperatures will remain near to slightly above seasonal averages through the long term. && .AVIATION /18Z Saturday THROUGH Thursday/... VFR across the area this afternoon with deteriorating conditions anticipated this evening and overnight. Rain showers will overspread the region, generally from southwest to northeast overnight, resulting in primarily MVFR visibilities, though can't rule out brief IFR visibilities in heavier rain. An isolated lightning strike cannot be ruled out as well, but confidence is low. Immediately following the onset of the rain, ceilings will begin to drop into MVFR, then to IFR in all TAF sites except CLE/ERI where ceilings should reside just above IFR. Will have to monitor for LIFR ceilings at TOL, though the best chance should be just to the north in MI. Thunderstorms should be more likely across the TAF sites tomorrow afternoon and evening, and thus have included a prob30 mention at CLE from 21Z to 24Z on Sunday. Winds will generally be from the south, southwest around 10 knots through the TAF period. Outlook...Non-VFR likely in low ceilings and/or rain showers Sunday night through Tuesday. Non-VFR possible in showers and/or thunderstorms on Wednesday and Thursday. && .MARINE... Low pressure over the upper Midwest will drift eastward across the central Great Lakes and weaken through Monday. This will produce a southwest to south wind at under 15 knots. A cold front is expected to cross the lake Monday evening with a high pressure ridge extending southward out of Canada. Winds shift to the northeast and east in the wake of the front. The strongest easterly winds look to occur Tuesday afternoon and continue into Wednesday morning. Waves shouldn't increase above 2 to 4 feet but will need to be monitored from Willowick to the Islands Tuesday night into early Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Kahn SHORT TERM...MM LONG TERM...MM AVIATION...Kahn MARINE...MM
Hazardous weather outlook, Oct 2, 4:06 AM EDT, 13 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 406 AM EDT Sat Oct 2 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-030815- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 406 AM EDT Sat Oct 2 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 2, 5:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
512 PM EDT Sat Oct 2 2021
OHZ028-022145-
Crawford OH-
512 PM EDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of central Crawford
County through 545 PM EDT...
At 511 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bucyrus, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bucyrus, Crestline, New Washington, Tiro, North Robinson and Sulpher
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4073 8307 4078 8309 4099 8285 4086 8272
4080 8272 4070 8296
TIME...MOT...LOC 2111Z 234DEG 28KT 4077 8300
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SaundersNearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.